CLL Support Association
8,927 members14,262 posts

Musculosceletal pain even after TKI treatment

Musculosceletal pain even after TKI treatment

I thought that this might have relevance to those of us in the future who may be discontinuing ibrutinib. This article was about another TKI imatinib, but it is worth noting here since it seems to occur in 30% of patients:

Discontinuation of therapy is being explored in patients with chronic myelogenous leukemia (CML) who experience deep molecular responses after treatment with a tyrosine kinase inhibitor (TKI) such as imatinib (Gleevec). However, for the first time, a report indicates that some patients can experience musculoskeletal pain associated with imatinib even after stopping therapy.

medscape.com/viewarticle/82...

Photo: view of sunset from the Tel-Aviv coast a few weeks ago.

7 Replies
oldestnewest

After 3 successful months being on ibrutinib, I had to stop taking ibru due to GI complications (inflammation of the lining on the stomach and redness). Next day, I had rashes on my hands, legs and later all over my body. The same night, i started having fever of 101. None of these symptoms existed before the start or during my treatment. I contacted my hematologist office, FDA and the makers of ibru and they were all clueless about my withdrawal symptoms. I had to get back to ibru 5 days later at lower dosage. I still have GI problems but none of them are similar to what has been reported by other patients. I am still working with the representatives of the ibru to figure out what happened. I believe, there are definitely withdrawal symptoms associated with ibru.

1 like
Reply

Thanks for the info, I may be going off it in a few months.

I've pretty well banged up my body over it's lifetime and occasionally have to go on steroids. When I do I always taper off them rather than quitting abruptly. I think if/when the time comes I'll treat Ibrutinib the same way.

Reply

Can you explain what GI is, please Shazie?

Reply

GI = Gastrointestinal.

Reply

Seems joint/bone pain is an AE in this family of drugs (TKIs) including dasatinib, nilotinib, bosutinib but it appears to be less than imatinib...

Hard to say if ibrutinib cessation would have the same effect...different target, (BCR-ABL) different cancer, CML... time will tell...

ncbi.nlm.nih.gov/pmc/articl...

~chris

1 like
Reply

I am sorry to reply late. Based on my own experience, I highly recommend to those who may get off their Ibru, is to do it slowly, meaning if you take 3 daily go to 2 and then take 1 and after a few days stop. My hematologist didn't discuss the possible side effects with me at all. As the matter of fact, he just told me to stop.

Reply

I am a CLL patient with 17p plus 4-5 other deletions, unmutated status. Never had a ZAP. Was unable to tolerate 3 ibrutinib dose; lost my voice within 48 hours & felt like I had flu plus platelets dropped so low within a week I was having numerous nosebleeds upon awakening. Stopped for 2 weeks until flu-like symptoms resolved, restarted on 2 caps daily. On that dose for 7 months but quality of life poor--constant headache and sinus irritation, GI upset, leaking stool throughout day. It seemed like my entire respiratory and alimentary tract was on fire. I also developed extreme anxiety. All this plus skin so thin & friable eating an apple could tear inside my mouth, holding silverware rubbed skin off, trying to open pistachios cut my thumb plus bruising and skin rash (classic petechiae) if exposed to sun. Took the last dose of med on a Sunday night in preparation of starting new treatment a week from that Monday. Mon & Tues felt better, sinus & GI issues going away, but early Wed afternoon right leg pain started. Mild at first, its now Wed night & both legs aching fully, head feels like it's burning up, & I feel very weak. Just took a hydrocodone/ibuprofen 8pm. I will continue to report this experience. If I am not significantly better in the AM I will take a single capsule of ibrutinib tomorrow night. (In me, the diarrhea effect was decreased by taking shortly before bed)

Reply

You may also like...